|Low dose depression meds
Dec 21, 2013
Hi, Ive been pos a while with a history if Cryto Men. in 2005. Ive experienced some cognitive issues and diagnosed with major depression disorder. The doc at the VA gave me a low dose depressant Venlafaxine which seems to help a little. I have also had depression for most of my life due to life situations. My viral is zero and cd4 at 715 so Im stable but have a parotid gland disorder that causes me some stress. I have been to many mental health counseling sessions but have nit benefitted as much as I would like to. Stress at home has caused me to shut down somewhat. I do stay busy writing blogs for companies and have a history of wor as a US Marine and electrician so my mindset is work work work even though now I am on disability. Im wondering if there is something I can expect from these meds and what is the best way to administer them? Thanks Dave
| Response from Dr. Young
Hello and thanks for posting.
Serious mental illnesses are common among our communities and can impact adherence to HIV medications and quality of life. It's good to know that your connected to mental health care and have started on venlafaxine.
Depression medications like this can be very helpful for people with mood issues. Usually, we start with low doses and gradually increase them to the desired affect.
I hope that is helpful. Stay in touch and feel free to write me back. Abrazos, BYResponse from Dr. Fawcett
Hello and thanks for writing.
Antidepressant medications can be very effective for mood disorders, although it may take a bit of trial and error to find the one that works best for you. Remember that the best outcomes derive from a combination of antidepressant medication along with psychotherapy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.